Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 2, 2021, 7:47 PM MDT for Judith Basin County, Montana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 7:47 PM MDT (01:47 UTC)
- Expired
- Aug 2, 2021, 8:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Great Falls, MT
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 133 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WWUS85 KTFX 030147
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
747 PM MDT Mon Aug 2 2021
MTZ050-051-054-030230-
Fergus-Judith Basin-Meagher-
747 PM MDT Mon Aug 2 2021
...SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT EAST
CENTRAL MEAGHER...SOUTHEASTERN JUDITH BASIN AND SOUTH CENTRAL FERGUS
COUNTIES...
At 746 PM MDT, scattered showers with isolated thunderstorms were
located 25 miles southwest of Hobson, or 26 miles northwest of
Harlowton, moving northeast at 5 mph.
A period of heavy rain and winds in excess of 30 mph are possible
with these showers and storms.
Locations impacted include...
Ackley Lake State Park, Sapphire Village, Utica, Buffalo, Garneill
and Windham.
This includes the following highways...
Highway 200 between mile markers 42 and 43.
Highway 12 between mile markers 73 and 77.
If outdoors, consider seeking shelter inside a building.
Heavy rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4669 10959 4670 10982 4675 10996 4674 11003
4675 11005 4671 11015 4672 11027 4645 11028
4666 11063 4710 11018 4672 10950
TIME...MOT...LOC 0146Z 217DEG 5KT 4672 11023
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:40 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 5:40 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 540 PM MDT Mon Aug 2 2021 ...Aviation Section Update... .SYNOPSIS... Showers and thunderstorms over Southwestern Montana and portions of Central Montana are expected to persist into the overnight hours. Locally heavy rain will continue to be possible with these storms and could produce flash flooding and debris flows, especially in recently burn area. After some lingering showers on Tuesday, hot and dry weather returns for Wednesday and early Thursday. Unsettled conditions and slightly cooler temperatures can be expected for the weekend. && .AVIATION... 532 PM MDT Mon Aug 02 2021 (03/00Z TAF period) Scattered convection across the region should begin to gradually diminish the first few hours of the 00z TAF period. Have carried VCSH/VCTS for most aerodromes with KHVR/KLWT having greatest risk of experiencing convective impacts this evening. Rogue ISO -SHRA overnight may then occur nearly anywhere. Aside from convective impacts, VFR to generally prevail through the TAF period. Wind speeds and directions will vary this evening, generally WSWrly around 10kts for western aerodromes and ESErly across eastern aerodromes. Breezy and gusty NWrly winds nearly areawide by mid/late afternoon Tues. && .PREV DISCUSSION... /ISSUED 213 PM MDT Mon Aug 2 2021/ Anomalously high levels of monsoon moisture remain in place over much of the forecast area as a weak shortwave approaches from the west. Shower and thunderstorm development has already begun over the southwest and this activity should expand north and eastward later this afternoon and evening. So far the strongest storms have occurred in Jefferson county from Boulder to to just southeast of the Helena valley. These rainfall rates will be common this afternoon and evening due to the combination of PWAT values being several standard deviations higher than climatology and relatively storm motion 10 to 15 mph. It's important to note that the convective nature of the storms may lead to some areas receiving very heavy rainfall while others get little to no rain. Anyone outdoors should be be especially careful as the heavier cells may cause dangerous mud/debris flows, particularly over any burn scars or higher and uneven terrain. The current flash flood watch is handling the situation reasonably well, so no changes will be made at this time. However, Lewis and Clark County could possibly be added to the watch area later this afternoon. Showers and storms will begin to shift eastward and weaken by late this evening, but expect at least scattered showers and some storms to persist through Tuesday morning. -RCG Rain showers may linger during the day on Tuesday, mostly for the eastern portions of Central Montana. Then a trend toward mostly dry and warmer conditions is expected through Thursday as an upper level ridge rebuilds over the Northern Rockies. Unsettled weather and cooler temperatures return Friday and continue through the weekend as an upper trough moves from the Pacific Northwest into the Northern Plains. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 62 92 57 92 / 80 10 0 10 CTB 60 89 54 87 / 40 10 0 10 HLN 60 93 61 96 / 50 10 0 10 BZN 56 88 53 91 / 80 10 0 10 WYS 46 79 40 82 / 80 10 0 10 DLN 53 85 52 88 / 70 0 0 10 HVR 64 92 59 91 / 40 20 10 10 LWT 62 86 57 88 / 50 50 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight Beaverhead... Broadwater...Cascade...Gallatin...Jefferson...Madison...Meagher. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Aug 2, 6:12 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
612 PM MDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD BOZEMAN 45.67N 111.04W
08/02/2021 GALLATIN MT PUBLIC
SEVERAL SOCIAL MEDIA REPORTS OF FLASH
FLOODING IN DOWNTOWN BOZEMAN. INCLUDING
SWIFTLY FLOWING WATER FROM SOUTH TO NORTH IN
THE DOWNTOWN AREA. ADDITIONAL FLOODING
REPORT FROM SOUTH SIDE OF TOWN NEAR 19TH AND
GRAF.
&&
HARTSpecial weather statement, Aug 2, 6:47 PM MDT, 1 hour before
Special Weather Statement National Weather Service Great Falls MT 647 PM MDT Mon Aug 2 2021 MTZ011-013-045-030130- Chouteau-Liberty-Hill- 647 PM MDT Mon Aug 2 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LIBERTY...HILL AND NORTHWESTERN CHOUTEAU COUNTIES... At 646 PM MDT, scattered strong thunderstorms were moving northeast at 15 mph over portions of Chouteau, Liberty, and Hill Counties. Periods of heavy rain and winds in excess of 30 mph are possible with these storms. Locations impacted include... Fort Benton, Chester, Inverness, Gildford, Joplin, Carter, Hingham, Floweree, Rudyard, Loma, Kenilworth, Kremlin and Simpson. This includes the following highways... Highway 2 between mile markers 323 and 374. Highway 87 between mile markers 19 and 73. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4899 10949 4770 11054 4773 11134 4900 11074 TIME...MOT...LOC 0046Z 215DEG 14KT 4821 11069 SC
Local storm report, Aug 2, 6:57 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
657 PM MDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 SSW BOZEMAN 45.67N 111.05W
08/02/2021 M0.82 INCH GALLATIN MT CO-OP OBSERVER
BOZEMAN MSU.
&&
SACSpecial weather statement, Aug 2, 7:39 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
739 PM MDT Mon Aug 2 2021
MTZ011-013-044-045-030230-
Chouteau-Liberty-Hill-Toole-
739 PM MDT Mon Aug 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LIBERTY...EASTERN
TOOLE...WESTERN HILL AND NORTHWESTERN CHOUTEAU COUNTIES...
At 737 PM MDT, scattered strong thunderstorms will continue moving
northeast at 15 mph over portions of Chouteau, Toole, Liberty, and
Hill Counties.
Periods of heavy rain and winds in excess of 30 mph are possible
with this storm.
Locations impacted include...
Chester, Inverness, Lothair, Gildford, Joplin, The Knees, Carter,
Hingham, Rudyard, Tiber Dam, Galata, Whitlash, Devon and Simpson.
This includes the following highways...
Highway 2 between mile markers 293 and 360.
Highway 87 between mile markers 23 and 31.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4771 11096 4791 11141 4821 11141 4822 11164
4900 11145 4900 10974
TIME...MOT...LOC 0137Z 212DEG 12KT 4823 11121
SCSpecial weather statement, Aug 2, 7:44 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Great Falls MT 744 PM MDT Mon Aug 2 2021 MTZ053>055-030230- Broadwater-Gallatin-Meagher- 744 PM MDT Mon Aug 2 2021 ...SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT CENTRAL BROADWATER...SOUTH CENTRAL MEAGHER AND NORTH CENTRAL GALLATIN COUNTIES... At 742 PM MDT, scattered showers with isolated thunderstorms were located near Toston, or 9 miles southeast of Townsend, moving northeast at 15 mph. A period of heavy rain and winds in excess of 30 mph are possible with these showers and storms. Locations impacted include... Townsend, Toston and Radersburg. This includes Highway 12 between mile markers 1 and 30, and between mile markers 77 and 92. If outdoors, consider seeking shelter inside a building. Heavy rainfall may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4604 11128 4618 11162 4657 11141 4636 11087 TIME...MOT...LOC 0142Z 212DEG 12KT 4624 11135 SC
Special weather statement, Aug 2, 7:47 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
747 PM MDT Mon Aug 2 2021
MTZ050-051-054-030230-
Fergus-Judith Basin-Meagher-
747 PM MDT Mon Aug 2 2021
...SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT EAST
CENTRAL MEAGHER...SOUTHEASTERN JUDITH BASIN AND SOUTH CENTRAL FERGUS
COUNTIES...
At 746 PM MDT, scattered showers with isolated thunderstorms were
located 25 miles southwest of Hobson, or 26 miles northwest of
Harlowton, moving northeast at 5 mph.
A period of heavy rain and winds in excess of 30 mph are possible
with these showers and storms.
Locations impacted include...
Ackley Lake State Park, Sapphire Village, Utica, Buffalo, Garneill
and Windham.
This includes the following highways...
Highway 200 between mile markers 42 and 43.
Highway 12 between mile markers 73 and 77.
If outdoors, consider seeking shelter inside a building.
Heavy rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 4669 10959 4670 10982 4675 10996 4674 11003
4675 11005 4671 11015 4672 11027 4645 11028
4666 11063 4710 11018 4672 10950
TIME...MOT...LOC 0146Z 217DEG 5KT 4672 11023
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:08 PM MDT | Special Weather Statement | TFX | Chouteau, Hill, Liberty | 37 min |
| Aug 2, 6:47 PM MDT | Special Weather Statement | TFX | Chouteau, Hill | 43 min |
| Aug 2, 7:39 PM MDT | Special Weather Statement | TFX | Hill, Liberty | 51 min |
| Aug 2, 7:44 PM MDT | Special Weather Statement | TFX | Broadwater | 46 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.